MAUDE Adverse Event Report: DEPUY MITEK LLC US BIOINTRAFIX 8-10MMX30MM TPRSCR; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US BIOINTRAFIX 8-10MMX30MM TPRSCR; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 254625
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Not Applicable (3189); No Code Available (3191)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).The expiration date is unknown.
 
Event or Problem Description
It was reported by the affiliate via complaint submission tool that during an unknown procedure the biointrafix 8-10mmx30mm tprscr when it was been inserted into the sheath in the tunnel.The internal hex thread was lost before the screw was sunk to the cortices (about 3mm protruding beyond bone surface).Screw could therefore not be advanced or removed.Exposed tip of screw was osteotomed off at the level of the bone.A staple was also used in the tibia to ensure a secure fixation of the graft.Before it was sunk into the cortices.Therefore it couldn¿t go further or be removed and it had to be lowered off at the level of the bone.A staple had to be used in the tibia to ensure and secure the fixation of the graft.A surgical delayed of 2 minutes was reported.No additional information was reported.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: investigation summary: the complaint device is not being returned, it was implanted in the patient, therefore unavailable for a physical evaluation.This complaint cannot be confirmed.With the information provided, and without the complaint device to evaluate, we cannot determine a root cause for the reported failure.No nonconformances were identified for this part-lot number combination.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BIOINTRAFIX 8-10MMX30MM TPRSCR
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9169156
Report Number1221934-2019-58870
Device Sequence Number3885079
Product Code HWC
UDI-Device Identifier10886705013227
UDI-Public10886705013227
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K032167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254625
Device Lot NumberL854994
Initial Date Received by Manufacturer 09/12/2019
Supplement Date Received by Manufacturer10/29/2019
Initial Report FDA Received Date10/08/2019
Supplement Report FDA Received Date11/05/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;